Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 40, NWS San Angelo, TX

June 8, 1997Crockett County, Schleicher County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 8, 1997, 8:41 PM CDT for Crockett County, Schleicher County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 1997, 8:41 PM CDT (01:41 UTC)
Expired
Jun 8, 1997, 11:45 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Crockett County, TX, Schleicher County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 1997-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 1997-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2203 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 090141
FFWSJT
TXC105-413-090445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT SUN JUN 8 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN WEST CENTRAL TEXAS

   ...CROCKETT COUNTY
   ...SCHLEICHER COUNTY
 
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND EASTERN
CROCKETT COUNTY.  RADAR ESTIMATES AS MUCH AS 2 INCHES OF RAIN HAS
ALREADY FALLEN THIS AFTERNOON ACROSS CROCKETT AND SCHLEICHER
COUNTIES.  AS THIS LINE OF THUNDERSTORMS CONTINUES TO MOVE EAST...AN
ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER ALREADY
SATURATED AREAS.  THIS WILL LIKELY CAUSE FLOODING OF STREETS AND
STREAMS...ESPECIALLY IN AND EAST OF ELDORADO AND AROUND THE CITY OF
OZONA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDERZ TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE INTO WATER OVER
ROADS.
08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:00 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 8, 2:00 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
159 PM CDT SUN JUN 8 1997

BUSY AFTERNOON WITH SQUALL LINE PRODUCING FLOODING PROBLEMS OVER
NOLAN...TAYLOR...CALLAHAN...BROWN...AND COLEMAN COUNTIES AND ANOTHER
COMPLEX OF THUNDERSTORMS TAKING AIM OVER WESTERN PORTIONS. DOPPLER
ESTIMATES LOCAL RAINFALL AMOUNTS IN EXCESS OF 3 INCHES OF RAIN HAS
FALLEN OVER AREAS WEST OF AN ABILENE TO SAN ANGELO LINE. THUS WILL
CAMPAIGN FOR FFA ISSUANCE FOR FISHER...MITCHELL...NOLAN...STERLING...
COKE...IRION...TOM GREEN AND RUNNELS COUNTIES WITH CONTINUED FFA FOR
THE FTW ZONES.

DESPITE MODEL FORECASTS GETTING OFF TO A POOR START THIS
MORNING...SOMEHOW THE ETA APPEARS TO GET BACK ON TRACK BY 12 HOURS
BASED ON CURRENT SATELLITE AND RADAR TRENDS WITH VERTICAL MOTIONS
BEST OVER WESTERN OKLAHOMA BUT TAILING BACK INTO THE FORECAST AREA.
WITH THETA-E RIDGE OVER SOUTHWEST TEXAS AND SOUTHERLY 850 MB INFLOW
OF 10-20 KTS FORECAST BY AVN/ETA MODELS...EXPECT MCS TO EVOLVE FROM
SEVERE ACTIVITY CURRENTLY OVER THE MAF/LBB COUNTY WARNING AREAS.
SATELLITE VIS IMAGERY SHOWS AN AREA OF SUBSIDENCE OVER EASTERN NEW
MEXICO AND HEALTHY CUMULUS DEVELOPMENT OVER SOUTHERN PARTS OF THE MAF
COUNTY WARNING AREA.

WATER VAPOR IMAGERY PICKS UP THE NEXT SHORTWAVE TO AFFECT THE AREA
LATE THIS EVENING...BUT SUBSIDENCE BEHIND CURRENT STORM COMPLEX
SHOULD NOT RESULT IN MUCH ACTIVITY. UPPER LOW FINALLY EJECTS INTO THE
SOUTHERN/CENTRAL PLAINS IN THE 2ND PERIOD...AND AS IT DOES...WOULD
EXPECT ANOTHER ROUND OF STORMS TO BE READY TO GO AS LOW LEVEL
MOISTURE CONTINUES TO RELOAD OVER THE AREA. WILL CONCENTRATE HIGHER
POPS TO THE NORTH. SUNSHINE SHOULD BE MORE ABUNDANT TOMORROW WITH
SOUTHWEST FLOW SO WILL LEAN ON NGM HIGHS.

ABI 064/084 74
SJT 066/088 73
JCT 067/089 42

OAKS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTFlash Flood WarningSJTTaylor12 hr
Jun 9, 6:39 AM CDTFlash Flood WarningSJTTaylor7 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.